MAUDE Adverse Event Report: Cochlear Ltd Cochlear¿ Nucleus® Nexa® cochlear implant with Contour Advance® electrode; Cochlear¿ Nucleus® Nexa® System

Cochlear Ltd Cochlear¿ Nucleus® Nexa® cochlear implant with Contour Advance® electrode; Cochlear¿ Nucleus® Nexa® System
Model Number CI1012
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Event or Problem Description
Per the clinic, the device was explanted on (b)(6) 2026, due to an infection (site of infection not confirmed).There are no plans to re-implant the patient with a new device as of the date of this report.Additional information has been requested but has not been made available as of the date of this report.

Brand Name
Cochlear¿ Nucleus® Nexa® cochlear implant with Contour Advance® electrode
Common Device Name
Cochlear¿ Nucleus® Nexa® System
Manufacturer (Section D)
Cochlear Ltd
1 university avenue
macquarie university, nsw 2109
AS  2109
Manufacturer (Section G)
Cochlear Ltd
1 university avenue
macquarie university, nsw 2109
AS   2109
Manufacturer Contact
anu sundaraji
unit ug-1, vertical podium
no. 8 jalan kerinchi
kuala lumpur, wilayah persekutuan 59200
MY   59200
MDR Report Key50490894
Report Number6000034-2026-02996
Device Sequence Number10462023
Product Code MCM
UDI-Device Identifier09321502069847
UDI-Public(01)09321502069847(11)250912(17)270911
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P970051/S225
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Type of Report Initial
Report Date (Section B) 08/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberCI1012
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/29/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/03/2026
Initial Report FDA Received Date08/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale